BIT Numerical Mathematics

, Volume 54, Issue 3, pp 691–710 | Cite as

A control point based curve with two exponential shape parameters

  • Miklós Hoffmann
  • Imre Juhász
  • Gyula Károlyi


A generalization of a recently developed trigonometric Bézier curve is presented in this paper. The set of original basis functions are generalized also for non-trigonometric functions, and essential properties, such as linear independence, nonnegativity and partition of unity are proved. The new curve—contrary to the original one—can be defined by arbitrary number of control points meanwhile it preserves the properties of the original curve.


Blending functions Generalized Bézier curve Shape parameters 

Mathematics Subject Classification (2000)

68U05 65D18 65D07 


  1. 1.
    Bosner, T., Rogina, M.: Variable degree polynomial splines are Chebyshev splines. Adv. Comput. Math. 38(2), 383–400 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bressoud, D.M.: Proofs and confirmations: the story of the alternating sign matrix conjecture, pp. 162–164. MAA Spectrum Series. Cambridge University Press, Cambridge (1999)Google Scholar
  3. 3.
    Costantini, P., Lyche, T., Manni, C.: On a class of weak Tchebycheff systems. Numer. Mathematik 101(2), 333–354 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Han, X.: Piecewise quartic polynomial curves with shape parameter. J. Comput. Appl. Math. 195(1–2), 34–45 (2006)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Han, X., Zhu, Y.: Curve construction based on five trigonometric blending functions. BIT Numer. Math. 52(4), 953–979 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Johnson, W.P.: The curious history of Faà di Bruno’s formula. Am. Math. Mont. 109, 217–234 (2002)CrossRefzbMATHGoogle Scholar
  7. 7.
    Károlyi, Gy, Keleti, T., Kós, G., Ruzsa, I.Z.: Periodic decomposition of integer valued functions. Acta Math. Hung. 119(3), 227–242 (2008)CrossRefzbMATHGoogle Scholar
  8. 8.
    Loe, K.F.: \(\alpha \)B-spline: a linear singular blending B-spline. Visual Comput. 12(1), 18–25 (1996)CrossRefGoogle Scholar
  9. 9.
    Lyche, T., Mazure, M.L.: Total positivity and the existence of piecewise exponential B-splines. Adv. Comput. Math. 25(1–3), 105–133 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Mainar, E., Peña, J.M.: A general class of Bernstein-like bases. Comput. Math. Appl. 53(11), 1686–1703 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Tai, C.L., Wang, G.J.: Interpolation with slackness and continuity control and convexity-preservation using singular blending. J. Comput. Appl. Math. 172(2), 337–361 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Wang, G., Fang, M.: Unified and extended form of three types of splines. J. Comput. Appl. Math. 216(2), 498–508 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  • Miklós Hoffmann
    • 1
  • Imre Juhász
    • 2
  • Gyula Károlyi
    • 3
  1. 1.Eszterházy Károly University CollegeEgerHungary
  2. 2.University of MiskolcMiskolc-EgyetemvárosHungary
  3. 3.School of Mathematics and PhysicsThe University of Queensland and Institute of Mathematics, Eötvös UniversityBudapestHungary

Personalised recommendations